MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. FORTIFY; FORTIFY-R Ø14MM CORE, HEIGHT 28-40MM

GLOBUS MEDICAL, INC. FORTIFY; FORTIFY-R Ø14MM CORE, HEIGHT 28-40MM
Model Number 351.051
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that revision was needed to replace a fortify spacer that deviated post-operatively.This event occurred in sweden.
 
Additional Manufacturer Narrative
The device was not available for evaluation.No determinations could be made as to the cause of the reported issue.
 
Additional Manufacturer Narrative
The implant was returned for evaluation.The tav portion of the superior end plate has separated from the implant.The separation of the end plate was due to the retainment pins shearing due to some unknown force.The dhr shows these pins were within the listed material and heat spec.The surgeon did not use any supplemental fixation, posterior or otherwise.The ous insert for this device shows that all cages are indicated to be used in conjunction with supplemental fixation.The lack of supplemental fixation does not give insight into the ultimate cause of the cage failure.However, the decrease in stability throughout the patient's spine as a result of a lack of supplemental fixation would create a much higher load on the cage than a typical one would see.Even with the increased loading, it is not possible to determine the ultimate reason for failure, as no information was present about the patient's activities or the state of the cage during the revision surgery.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description

Brand Name
FORTIFY
Common Device Name
FORTIFY-R Ø14MM CORE, HEIGHT 28-40MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key20516236
Report Number3004142400-2024-00214
Device Sequence Number20972086
Product Code MQP
UDI-Device Identifier00889095217285
UDI-Public00889095217285
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.051
Device Lot NumberBAB8C5CM
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient RaceWhite